Can AZO cause yellow vaginal discharge?

default
Posted on Fri, 21 Oct 2016 in Women's Health
Question: I took AZO maximum strength for urinary pain and not only is my urine yellow, my vaginal discharge is bright yellow, too!!
Is this normal?
doctor
Answered by Dr. Ramadevi Wani 33 minutes later
Brief Answer:
Yes the urine and vaginal discharge colour is because of Azo

Detailed Answer:
Hi
Welcome to healthcare magic. I am Dr Ramadevi Wani. I will be answering your concerns today.

By saying Azo drug I understand you mean Phenaxopyridine.
Yes this medicine changes the colour of urine and other body fluids ( vaginal discharge, tears etc) to startling orange to red. It can even stain the undergarments. Don't worry. This is temporary and harmless.

If you have further queries, do write to me.
Best wishes,
Dr Rama
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Ramadevi Wani 13 hours later
Yes, that's the drug I'm referring to. On the package, it just iterates that it will turn my urine orange/red (which it has), but it didn't say anything about other fluids, such as vaginal fluids becoming yellow or orange.

I was beyond worried this wasn't normal!
doctor
Answered by Dr. Ramadevi Wani 23 hours later
Brief Answer:
It stains all body fluids and it is temporary.

Detailed Answer:
Hi,
Welcome back.
It stains all body fluids and it is temporary.

It even stains soft contact lens,if one is using it.

If you have further queries, I will be happy to answer.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Ramadevi Wani

OBGYN

Practicing since :1985

Answered : 1312 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Treatment/Therapy

Recent questions on  Contact lens

doctor1 MD

Hi,

i have just returned from visiting my 22 year old daughter, who works on a cruise ship. she has had red eye complaints for about 4 months, She...

doctor1 MD

Hi. I am having some trouble with some OCT scans. I am doing the OCTs for my patients and I have trouble fully interpreting them. First case: woman...

doctor1 MD

I have dry, red, scaly, itchy eye lids. I am a ICU RN and work a lot of hours plus I am currently in school getting my masters degree. I asked my...

doctor1 MD

I have, on my right eye only, a sticky, clear film. The firm collects in the corner of my eye and turns red/brown overnight. My contact lenses...

doctor1 MD

I started wearing a contact lens in my right eye this past April.My eye specialist suggested that we use the Galilian (spelling?) telescope...

doctor1 MD

My eye lids and surrounding eye socket have been very red and sore and also very dry with flakey skin on them. My doctor thinks it may be an alergy...

Get personalised answers from verified doctor in minutes across 80+ specialties

185 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2